Hail, Barry
- When
- March 1, 4:26 PM EST
- Where
- Barry County, 0.51 mi W of Delton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.500, -85.410
Three quarters inch diameter hail was reported by the public in Delton.
An isolated severe thunderstorm produced three quarters inch hail in Barry county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated severe thunderstorm produced three quarters inch hail in Barry county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Mar 1, 4:10 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EST THU MAR 1 2007 .SHORT TERM... STRONG LIFT AHEAD OF THE UPPER LOW OVER IOWA CONTINUES TO SUPPORT REDEVELOPMENT OF CONVECTION INTO SOUTHWEST LOWER MICHIGAN. THIS SHOULD RESULT IN SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE SOUTHERN HALF OF THE FORECAST AREA...WITH BURSTS OF FREEZING RAIN ACROSS THE NORTHERN HALF OF THE FORECAST AREA. HAVE CONTINUED THE WINTER STORM WARNING WHERE IT HAS BEEN OUT AND HAVE DROPPED THE WINTER WEATHER ADVISORY. GIVEN THE SNOW THAT HAS ALREADY FALLEN UP TO THE NORTH AND FREEZING RAIN SPREADING IN NOW...DECIDED TO CONTINUE WITH THE CURRENT HEADLINE UP THERE. NOT OUT THE QUESTION TO STILL SOME SOME SLEET AND SNOW MIX IN AS WELL. THE WINTER STORM WARNING IS WELL COORDINATED ACROSS CENTRAL LOWER MICHIGAN WITH APX AND DTX. CONVECTION WILL CONTINUE THIS EVENING...TAPERING OFF BETWEEN 900 PM AND MIDNIGHT. ACCUMULATIONS OF ICE IN THE WARNING AREA QUITE POSSIBLY COULD BE SIGNIFICANT...UPWARDS OF A HALF INCH...ESPECIALLY ACROSS THE HIGH GROUND OF LAKE...OSCEOLA AND CLARE COUNTIES. EXPECT THE DRY SLOT TO PUSH IN WITH A LULL IN THE PRECIPITATION IN THE MIDDLE OF THE NIGHT. WITH THE -10 C BECOMING UNSATURATED...LOOKING AT SOME FREEZING DRIZZLE IN THE NORTH. OCCASIONAL SNOW WILL TRY TO PRESS IN FROM THE WEST OVERNIGHT...AS THE UPPER LOW PUSHES TOWARD THE STATE OF MICHIGAN. NOT EXPECT IT TO AMOUNT TO MUCH THROUGH DAYBREAK HOWEVER. CONVECTION WILL BE NEAR SEVERE THIS EVENING WITH MARGINAL HAIL IN THE STRONGEST CORES. FRIDAY AND FRIDAY NIGHT THE UPPER LOW WILL BE TRANSITIONING ACROSS THE FORECAST AREA. NOT EXPECTING SIGNIFICANT ACCUMULATIONS. SOME LIGHT ACCUMS OF AN INCH OR SO ARE NOT OUT OF THE QUESTION EITHER PERIOD. SATURDAY AND SATURDAY NIGHT...COLD AIR ADVECTION WILL KICK IN BEHIND THE DEPARTING UPPER LOW. SOME LAKE EFFECT IS EXPECTED...WITH LIKELY POPS. LOOKING AT SOME MINOR ACCUMS IN WEST TO NORTHWEST FLOW. .LONG TERM... WILL EXTEND THE LIKELY POPS INTO SUNDAY MORNING AS CYCLONIC FLOW AND A H8 THERMAL TROUGH WILL BE JUST TO OUR EAST. H8 TEMPS CONTINUE TO WARM THROUGH THE DAY SO THE LAKE EFFECT SNOW SHOWERS WILL END BY LATE IN THE DAY. THE MODELS HAVE TRENDED COLDER INTO MONDAY AS A ARCTIC FRONT DROPS ACROSS THE CWA. THE ARCTIC SURGE HEADS FOR THE EASTERN GREAT LAKES...WITH THE GRR AREA JUST GETTING BRUSHED BY THE COLD AIR. IT APPEARS THE FRONT WILL COME THROUGH MOSTLY DRY....ALTHOUGH WILL ADD SOME FLURRIES IN THE NORTH. HAVE ALSO LOWER TEMPS IN THIS TIME FRAME. A NORTHERN STREAM SHORT WAVE TRAVELS ALONG THE NORTHERN U.S. STATES INTO MID WEEK. WILL ALSO SEE A COLD FRONT APPROACH THE REGION BY THURSDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING NORTHERN TWO ROWS OF THE CWA...ALSO INCLUDING MONTCALM AND GRATIOT THROUGH THIS EVENING. GALE WARNING ON LAKE MICHIGAN THROUGH 1000 PM NORTH OF GRAND HAVEN...SMALL CRAFT ADVISORY TO THE SOUTH. && DUKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 129 PM EST THU MAR 1 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 129 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT ICE STORM IS LIKELY GENERALLY NORTH OF A WHITEHALL TO SAINT JOHNS LINE...WITH UP TO A HALF INCH OF ICE ACCUMULATION. THIS WILL LIKELY RESULT IN DANGEROUS DRIVING CONDITIONS...DOWNED TREE LIMBS OR POWER LINES...AND SCATTERED POWER OUTAGES. A MIX OF SLEET AND RAIN CAN BE EXPECTED...WITH EVEN A FEW THUNDERSTORMS POSSIBLE. AROUND INTERSTATE 96...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THIS PRECIPITATION COULD BE MIXED WITH SLEET AND FREEZING RAIN...BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. FARTHER SOUTH NEAR INTERSTATE 94...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED NUISANCE FLOODING. THE HEAVIEST PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT TONIGHT... THEN ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER TO SNOW AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY AS THE LOW PRESSURE AREA MOVES SLOWLY EAST WHILE WEAKENING OVER THE GREAT LAKES REGION. SNOW ACCUMULATIONS WILL BE POSSIBLE...PARTICULARLY IN THE SNOWBELT AREAS ALONG AND WEST OF HIGHWAY 131. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NEAR THE INTERSTATE 94 CORRIDOR THIS AFTERNOON AND EVENING. ELSEWHERE...SPOTTER ACTIVATION IS NOT EXPECTED...BUT SNOW...SLEET AND ICING REPORTS WOULD BE GREATLY APPRECIATED. YOU CAN SUBMIT THESE REPORTS AT WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-021830- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 129 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES OF 4 FEET OR MORE AND SCATTERED THUNDERSTORMS WILL POSE A HAZARD TO SMALL CRAFT TODAY AND TONIGHT. SLEET AND FREEZING RAIN WILL OCCUR NORTH OF MUSKEGON... BEGINNING AS SNOW THIS MORNING. FREEZING RAIN WILL CHANGE TO RAIN SOUTH OF MUSKEGON BY AFTERNOON. THE STRONGEST STORMS MAY CONTAIN LARGE HAIL. THE HEAVIEST PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT TONIGHT... THEN ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER TO SNOW AFTER MIDNIGHT. THE CAUSE OF THE ACTIVE WEATHER IS A STRONG LOW PRESSURE SYSTEM TRACKING NORTHEAST FROM THE KANSAS CITY MISSOURI AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LARGE WAVES WILL PERSIST FRIDAY THROUGH WEDNESDAY. NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 207 PM EST THU MAR 1 2007 MIZ064-071-072-011930- ALLEGAN-KALAMAZOO-VAN BUREN- 207 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BANGOR...OR 12 MILES WEST OF PAW PAW... MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...ALLEGAN. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 235 PM EST THU MAR 1 2007 MIZ071>073-012000- CALHOUN-KALAMAZOO-VAN BUREN- 235 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF MATTAWAN...OR 12 MILES EAST OF DOWAGIAC...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...SCHOOLCRAFT...MATTAWAN... PORTAGE...KALAMAZOO...WESTWOOD AND EASTWOOD. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EST THU MAR 1 2007 MIZ064-071-072-012100- ALLEGAN-KALAMAZOO-VAN BUREN- 331 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF SOUTH HAVEN TO THE KALAMAZOO COUNTY LINE SOUTH OF KALAMAZOO...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...BANGOR...PAW PAW... MATTAWAN...PORTAGE AND VICKSBURG. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 PM EST THU MAR 1 2007 MIZ050-056-057-012200- KENT-MUSKEGON-OTTAWA- 414 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 408 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ZEELAND...OR NEAR HOLLAND...MOVING NORTHEAST AT 40 MPH. UP TO DIME SIZE HAIL...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...HUDSONVILLE...GRAND HAVEN... JENISON...WYOMING...COOPERSVILLE...GRAND RAPIDS AND RAVENNA. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL HOLLAND 42.77N 86.10W
03/01/2007 U0.50 INCH OTTAWA MI TRAINED SPOTTER
DOWNTOWN HOLLAND
0410 PM HAIL OTSEGO 42.46N 85.70W
03/01/2007 U0.25 INCH ALLEGAN MI TRAINED SPOTTER
PEA SIZED.
0413 PM HAIL 2 N HOLLAND 42.80N 86.10W
03/01/2007 E0.50 INCH OTTAWA MI TRAINED SPOTTER
JUST OVER ONE HALF INCH STONES.
&&
GWETZELSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 PM EST THU MAR 1 2007 MIZ073-012200- CALHOUN- 426 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING THUNDERSTORM 11 MILES SOUTH OF BATTLE CREEK...MOVING NORTHEAST AT 45 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...BATTLE CREEK...SPRINGFIELD AND BROWNLEE PARK. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.
The Grand Rapids radar (KGRR), 45 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
Three quarters inch diameter hail was reported by the public in Delton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20490.